Thunderstorm Wind, Wichita
- When
- June 8, 8:39 AM CST
- Where
- Wichita County, 1.8 mi SW of (Sps)sheppard Afb
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.970, -98.510
A complex of storms moved into western Oklahoma from the Texas panhandle during the early morning hours of the 8th, with reports of large hail and severe wind gusts received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A complex of storms moved into western Oklahoma from the Texas panhandle during the early morning hours of the 8th, with reports of large hail and severe wind gusts received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 8, 5:01 AM CST, 3 hours 38 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 601 AM CDT Wed Jun 8 2022 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 145 AM CDT Wed Jun 8 2022 Somewhat complicated setup ongoing early this morning as several areas of convection continue, with one area across the panhandles and southwest KS tied to warm air advection along the nose of the low-level jet, and a second area across central/eastern KS associated with the cold front progressing southward. Hi-res model guidance has been struggling to properly resolve both areas of convection so confidence continues to be lower than normal regarding the evolution of convection this morning. The most likely scenario will be for initially more isolated convection across western Oklahoma to increase in coverage as the cold front moves southward, with additional convection developing further eastward along the front as well into northern and central Oklahoma with time. There remains the possibility of one or more linear segments to organize with an associated risk for damaging wind gusts, along with a risk for isolated large hail. Some risk also exists for flooding if storms can train over the same areas, but at least as of now the progressive nature of the front appears to be somewhat of a limiting factor, with only isolated flooding expected. The front will continue southward through the morning, with convection moving south and eastward out of the area by late morning. Scattered showers will remain possible behind the front into early afternoon before diminishing. Chances for organized high plains convection tonight appear very low as the front pushes well to the south and takes the better moisture with it. Still, retained slight chances for showers/storms tonight across our southern counties closer to the front where moisture will linger the longest. Ware && .LONG TERM... (Thursday through Tuesday) Issued at 256 AM CDT Wed Jun 8 2022 Another round of thunderstorms, but looks to be the final one of this week, will be possible across at least portions of the area Thursday night into early Friday. Models show NW upper flow setting up late this week with southerly sfc winds returning during the day Thursday and a boundary moving into parts of the area Thursday night/Friday. Higher dewpoint moisture will spread back north across the area Thursday ahead of this boundary. Models show thunderstorms developing N and NW/W of the fa Thursday afternoon/evening then becoming one or more storm complexes that affects the region. There is more confidence that an MCS will develop in KS and move into parts of OK which could affect at least NE/E portions of the fa, although there is some uncertainty on how far W/SW the MCS will affect the area. A few models even show that the majority of the MCS would stay N and E of the fa. Meanwhile, there is lower confidence that any storms that develop in the High Plains to the NW and W will make it into the fa but there is a chance some of this activity could make it into portions of the fa as well. Strong to severe storms will also be possible Thursday night/early Friday, with the highest potential with the MCS. Damaging winds, hail, and heavy rain will be the main concerns. After this last round of storms, models show an upper ridge affecting the region this weekend into early next week leading to a dry forecast. Temperatures will also begin to warm with above average temperatures late this weekend into early next week. It looks like southwest portions of the fa will climb above 100 for several days next week. Breezy winds are also expected early next week. && .AVIATION... (12Z TAFS) Issued at 556 AM CDT Wed Jun 8 2022 Storms are currently located in western OK near KCSM this morning. These storms are expected to move towards the east- southeast later this morning. Additional showers and thunderstorms could impact KWWR, KPNC, and KSWO this morning as well. Otherwise, VFR conditions are expected throughout the TAF period at all sites. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 80 66 84 71 / 50 10 10 30 Hobart OK 83 66 89 71 / 30 20 10 10 Wichita Falls TX 89 70 93 75 / 30 20 0 0 Gage OK 80 62 86 67 / 40 10 10 30 Ponca City OK 80 62 82 67 / 30 0 10 70 Durant OK 87 70 90 74 / 40 20 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...08 LONG TERM....25 AVIATION...13
Hazardous Weather Outlook National Weather Service Norman OK 356 AM CDT Wed Jun 8 2022 OKZ004>048-050>052-TXZ083>090-090900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 356 AM CDT Wed Jun 8 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms will be possible across portions of Oklahoma and western north Texas through the morning hours. Some of these storms could become strong to severe with hail and strong wind gusts. Locally heavy rain will also be possible. There is a low chance for thunderstorms across portions of the area again this evening into early Thursday. If storms do develop, some could become strong to marginally severe with hail up to the size of quarters and wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... The chances for thunderstorms will be higher Thursday night into Friday for portions of Oklahoma. Thunderstorms are expected to develop to the north and northwest of the area then move into and across parts of the area as a thunderstorm complex Thursday night into early Friday. Strong to severe storms will be possible with hail and damaging winds. Locally heavy rain could also be possible in some areas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
927 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM HAIL 1 NE STERLING 34.76N 98.16W
06/08/2022 E1.50 INCH COMANCHE OK PUBLIC
SOCIAL MEDIA REPORT OF PING PONG BALL SIZED
HAIL JUST NORTHEAST OF STERLING.
&&
14PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
928 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM TSTM WND GST 4 NNW FORT COBB 35.15N 98.46W
06/08/2022 M58 MPH CADDO OK MESONET
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
932 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM FLASH FLOOD 4 S RUSH SPRINGS 34.72N 97.96W
06/08/2022 GRADY OK TRAINED SPOTTER
MULTIPLE AREAS OF WATER OVER ROADWAYS ALONG
US81.
&&
FMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
933 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM FLOOD 2 NNW NOBLE 35.17N 97.40W
06/08/2022 CLEVELAND OK PUBLIC
REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
&&
FMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
937 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND GST 1 NNE CHICKASHA 35.06N 97.94W
06/08/2022 M58 MPH GRADY OK TRAINED SPOTTER
&&
FMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
939 AM CDT WED JUN 8 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND GST 1 NNE CHICKASHA 35.06N 97.94W
06/08/2022 M58 MPH GRADY OK TRAINED SPOTTER
MEASSURED 58 MPH WIND GUST.
&&The Altus AFB radar (KFDR), 61 km away, was scanning. The volume nearest the first event began at 14:38 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1038917, 1038918.